Jump to content

Photo

cortisone injection indentation...grrrrrrrrrr

cyst cortisone

3 replies to this topic

#1 ctbo

ctbo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 370
    Likes: 2
About Me
  • Gender:Male
  • Location:USA
  • Joined: 10-March 08

Posted 17 November 2008 - 11:11 PM

I got a cortisone injection last week for a cyst on my face about a half inch out on my face from my nose.The cyst went away after a few days but the needle mark is still there and I have a really big indentation on my face from it.I have had cortisone injections before and only a very small indentation but this time its really bad.today the indentation changed color now its bright red for some reason and i feel like a freak with this big hole in my face.will this indentation fill itself in at all?I think my dermo used alot of cortisone for the cyst casue it keept coming back every other time.now im really worried I will have this big indentation on my face forever.how long should I give it to fill in before I start to really worry?is there anything that will help speed up healing?any info will help thanks eusa_wall.gif

#2 ctbo

ctbo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 370
    Likes: 2
About Me
  • Gender:Male
  • Location:USA
  • Joined: 10-March 08

Posted 18 November 2008 - 12:37 PM

I cant believe no one knows eusa_wall.gif

#3 plumard

plumard

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 19-May 05

Posted 18 November 2008 - 03:20 PM

I've read they usually fill in, though it can take quite some time (6 months). I've also read that it is now possible to get saline injections in the area where you got the cortisone injection, and these can help bring the skin back up. I don't have personal experience with this though (just got my first cortisone shot yesterday). I recommend you make an appt with your derm to ask questions and tell him your concerns.

#4 inicomozi

inicomozi

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 18-June 13

Posted 21 August 2013 - 09:42 PM

Hey guys! This is my first time posting to this forum, but I wanted to write and give hope to those who may believe that their face is indented forever because of a steroid injections.  In late April, I got a a pimple injected and a pulsed dye laser on a pimple on my cheek.  Due to the bruising from the pulsed dye laser, which was supposed to last 1-2 weeks, I'm not sure exactly when the indent started (as the area was so dark).  But 17 days after the procedures, after I noted that the area was indented and still dark, I went back to see my doctor, who told me that it was not indented and that I was just experiencing hyperpigmentation from the laser.  As relieved as I was to hear him say that, I still worried that it was indented, so I went to Stanford University hospital for a second opinion.  They told me that the mark on my face was, indeed, indented and that it was from the steroid injection rather than the pulsed dye laser.  This was four months ago and it has been such an emotional rollercoaster since then.  I spent hours googling kenalog injection indentation, crying to my friends and mother, staring at my face, and avoiding the sun (as to not make it darker, per my doctor's recommendation).  Two months ago, I found the article on saline injection and brought it to Dr. Gladstone (in Palo Alto).  He consulted with one of the authors of the article (as Dr. Gladstone is an editor of the journal where it was published) and even connected me to that author (Dr. Goldman).  The author told me that he's done the saline procedure hundreds of times, and he 100% of the patients have gotten to 100% resolution.  This was a HUGE relief, because I was pretty sure that my face would be permanently damaged, as it had not improved in 2 months at all.  In face, at that point, Dr. Gladstone had injected the area with 3 cc's of saline, and it bruised horribly for 2 weeks that I was afraid the saline was making it worse.  A month ago, I proceeded with saline injections, but this time getting 10 cc'd injected instead of 3.  I put ice on the area immediately after each injection for 20 minutes, and my bruising has been extremely minimal since then.  At this point, I have had 5 weeks injections of saline, and the indentation appears to have resolved by 95% (my last injection was yesterday)!  I still have hyperpigmentation, so it's hard to say for sure, but the area appears to be smooth!  Saline injection works - it really does.  So if your skin is indented after a kenalog/steroid shot, don't worry - there is a way to fix it safely.  This whole nightmare seems to be almost over for me (although it's still dark, I'm just so grateful that it's not indented and that the color should be permanent) and I am happy to be there to help/support/listen to others who may be going through it.  Feel free to reach out to me to on here or on my gmail (inna.markus@gmail.com) at any time if you are going through this whole thing and need to talk.  And most importantly, don't stare at your indentation in the mirror for hours like I did, and don't give up hope that it will completely resolve - it will smile.png

 

Warmly,

Inna






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users